Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 8, NWS Lake Charles, LA

March 25, 2019Calcasieu Parish, Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 25, 2019, 3:27 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2019, 3:27 PM CDT (20:27 UTC)
Expired
Mar 25, 2019, 4:00 PM CDT
In force
33 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Calcasieu Parish, LA, Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 3:30 PM CDTHAIL 12 Se Vinton, LAREPORT FROM VINTON POLICE CHIEF OF QUARTER SIZED HAIL FALLING SOUTH OF THE INTERSTATE. ROUGHLY 2 MILES SE OF VINTON.
Mar 25, 3:32 PM CDTHAIL 12 Se Vinton, LAREPORT FROM VINTON POLICE CHIEF OF QUARTER SIZED HAIL FALLING SOUTH OF THE INTERSTATE. ROUGHLY 2 MILES SE OF VINTON.
Mar 25, 3:45 PM CDTHAIL 18 Ese Vinton, LASOCIAL MEDIA POST FROM LOCAL TV STATION OF NICKEL TO QUARTER SIZE HAIL NEAR CHOUPIQUE RODEO ARENA. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

510 
WUUS54 KLCH 252027
SVRLCH
LAC019-023-252100-
/O.NEW.KLCH.SV.W.0008.190325T2027Z-190325T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
327 PM CDT MON MAR 25 2019

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  North central Cameron Parish in southwestern Louisiana...
  Southwestern Calcasieu Parish in southwestern Louisiana...

* Until 400 PM CDT.

* At 327 PM CDT, a severe thunderstorm was located over Edgerly, or
  near Vinton, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lake Charles, Sulphur, Vinton, Grand Lake, Lake Charles Regional
  Airport, Hackberry, Carlyss, Heberts Marina and Edgerly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2988 9339 3021 9362 3032 9348 3009 9308
      2995 9326 2997 9327 3002 9327 3005 9329
      3005 9333 2995 9334 2993 9335 2990 9334
      2987 9335
TIME...MOT...LOC 2027Z 318DEG 37KT 3020 9349 

HAIL...1.25IN
WIND...60MPH
 
$$

Warthen
1 follow-up statement
993 
WWUS54 KLCH 252046
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
346 PM CDT MON MAR 25 2019

LAC019-023-252100-
/O.CON.KLCH.SV.W.0008.000000T0000Z-190325T2100Z/
Cameron LA-Calcasieu LA-
346 PM CDT MON MAR 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL CAMERON AND SOUTHWESTERN CALCASIEU PARISHES...

At 346 PM CDT, a severe thunderstorm was located 7 miles southwest of
Carlyss, or 10 miles southwest of Sulphur, moving southeast at 35
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lake Charles, Vinton, Grand Lake, Lake Charles Regional Airport,
Hackberry, Carlyss and Heberts Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2988 9339 3021 9362 3021 9341 3008 9309
      2995 9326 2997 9327 3002 9327 3005 9329
      3005 9333 2995 9334 2993 9335 2990 9334
      2987 9335
TIME...MOT...LOC 2046Z 325DEG 28KT 3009 9344 

HAIL...1.25IN
WIND...60MPH
 
$$

Warthen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:52 PM CDT, 35 minutes earlier.

Area forecast discussion, Mar 25, 2:52 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
252 PM CDT Mon Mar 25 2019

.DISCUSSION...
Cold front is progressing through the forecast area this afternoon
with a broken line of showers and thunderstorms along the front.
Some of these have been strong to severe this afternoon with the
main concern being hail and perhaps gusty winds.

The activity should be weakening and along the coast around the
start of the tonight forecast period, however followed the latest
guidance gradually pushing good chance to likely pops through the
remainder of the area from where current radar indicates. In the
wake of the frontal passage, briefly cooler temperatures can be
expected for the next few days before a warming trend begins mid
to late work week as surface high pushes off to the east.

The next cold front works in this weekend with good chances for
showers and some thunderstorms through early next week. The front
is forecast to stall in the vicinity keeping rain chances
elevated. Temperatures will also be on the cool side as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  49  70  42  71 /   0   0   0   0
LCH  55  73  47  71 /  10   0   0   0
LFT  54  71  47  72 /   0   0   0   0
BPT  57  74  50  71 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...27
Hazardous weather outlook, Mar 25, 5:35 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
535 AM CDT Mon Mar 25 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
535 AM CDT Mon Mar 25 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Showers and a few thunderstorms will accompany a cold frontal
passage today. A storm or two could be strong to possibly severe
with the primary hazard being large hail. Occasional to frequent
cloud to ground lightning can also be expected with the
thunderstorms. A wind shift and cooler conditions can be expected
for tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Drier and cooler weather is in store for the middle of the week
before the next advancing storm system brings the chance for
showers and possibly thunderstorms Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-261100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
535 AM CDT Mon Mar 25 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Some patchy sea fog may occur over the near shore waters and coastal
lakes and bays this morning. By later this afternoon and evening,
a few showers and maybe a thunderstorm or two can be expected in
association with a cold front crossing the area. An elevated
offshore flow and higher seas will develop in wake of the front by
late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

25

In the hours before

Special weather statement, Mar 25, 12:49 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1249 PM CDT MON MAR 25 2019

LAZ030-251815-
Beauregard LA-
1249 PM CDT MON MAR 25 2019

...SPECIAL WEATHER STATEMENT...

At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merryville, moving southeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Singer, Deridder, Longville and Tulla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 9308 3051 9325 3078 9355 3087 9346
      3087 9345
TIME...MOT...LOC 1748Z 306DEG 21KT 3077 9342

MM
Special weather statement, Mar 25, 1:13 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
113 PM CDT MON MAR 25 2019

LAZ030-031-251845-
Allen LA-Beauregard LA-
113 PM CDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES UNTIL 145 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or 7 miles east of Singer, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Reeves, Ragley, Longville and Tulla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 9289 3044 9302 3044 9306 3043 9306
      3042 9307 3042 9313 3043 9314 3065 9341
      3079 9328
TIME...MOT...LOC 1812Z 308DEG 27KT 3068 9328

MM
Special weather statement, Mar 25, 1:46 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
146 PM CDT MON MAR 25 2019

LAZ031-042-251915-
Jefferson Davis LA-Allen LA-
146 PM CDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON DAVIS AND
SOUTHWESTERN ALLEN PARISHES UNTIL 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reeves, moving southeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Welsh, Kinder, Fenton, Reeves, Pine Island, Buller, Leblanc and
Hathaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 9281 3035 9303 3038 9303 3038 9306
      3044 9313 3049 9313 3060 9304 3060 9303
      3041 9260
TIME...MOT...LOC 1845Z 305DEG 35KT 3048 9302

MM
Special weather statement, Mar 25, 2:28 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
228 PM CDT MON MAR 25 2019

LAZ030-041-TXZ180-201-259>262-252000-
Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
228 PM CDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
300 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Old Salem to near Village Mills. Movement was
southeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Silsbee, Kountze, Call, Evadale, Fred, Wildwood, Buna, Caney Head,
Trout Creek, Lunita, Old Salem, Wrights Settlement, Devils Pocket and
Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3032 9341 3031 9431 3061 9453 3062 9377
TIME...MOT...LOC 1928Z 310DEG 30KT 3055 9377 3055 9437

MM
Special weather statement, Mar 25, 3:05 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CDT MON MAR 25 2019

LAZ042-043-052-252045-
Acadia LA-Jefferson Davis LA-Vermilion LA-
305 PM CDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON DAVIS...
SOUTHWESTERN ACADIA AND NORTHEASTERN VERMILION PARISHES UNTIL 345 PM
CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mermentau, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Crowley, Abbeville, Kaplan, Gueydan, Mermentau, Forked
Island, Evangeline, Maurice, Morse, Riceville, Meaux, Wright, Indian
Bayou, Egan, Lyons Point, Estherwood and Midland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3014 9267 3029 9256 3016 9226 3015 9228
      3014 9228 3014 9221 3009 9207 3007 9207
      2980 9227
TIME...MOT...LOC 2005Z 304DEG 25KT 3018 9255

MM
Special weather statement, Mar 25, 3:17 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
317 PM CDT MON MAR 25 2019

LAZ041-042-052-074-252100-
Calcasieu LA-Jefferson Davis LA-Vermilion LA-East Cameron LA-
317 PM CDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
SOUTHEASTERN JEFFERSON DAVIS...SOUTHEASTERN CALCASIEU AND
NORTHWESTERN VERMILION PARISHES UNTIL 400 PM CDT...

At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Arthur, Lacassine National Wildlife Refuge, Hayes, Klondike,
Thornwell, Lowry, Holmwood and Bell City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3007 9313 3023 9299 3001 9247 2977 9271
TIME...MOT...LOC 2017Z 300DEG 27KT 3012 9298

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 12:00 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon45 min
Mar 25, 12:49 PM CDTSpecial Weather StatementLCHBeauregard26 min
Mar 25, 1:13 PM CDTSpecial Weather StatementLCHBeauregard32 min
Mar 25, 1:46 PM CDTSpecial Weather StatementLCHJefferson Davis29 min
Mar 25, 2:54 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu36 min
Mar 25, 3:05 PM CDTSpecial Weather StatementLCHVermilion40 min
Mar 25, 3:17 PM CDTSpecial Weather StatementLCHJefferson Davis43 min
Mar 25, 3:35 PM CDTSpecial Marine WarningLCH55 min
Mar 25, 3:59 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron46 min
Mar 25, 4:06 PM CDTSpecial Weather StatementLCHCameron39 min
Mar 25, 4:25 PM CDTSpecial Marine WarningLCH59 min
Mar 25, 4:47 PM CDTSpecial Weather StatementLCHCameron28 min
Mar 25, 5:10 PM CDTSpecial Marine WarningLCH65 min
Mar 25, 6:19 PM CDTSpecial Weather StatementLCHSaint Landry56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.